Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 2, NWS Miami, FL

January 11, 2017

NWS Miami, FL issued this small craft advisory at Jan 11, 2017, 3:18 PM EST. It took effect at Jan 11, 2017, 4:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2017, 3:18 PM EST (20:18 UTC)
In effect from
Jan 11, 2017, 4:00 PM EST
Expired
Jan 12, 2017, 7:00 AM EST
In force
15 hr
Issued by
NWS Miami, FL

The text

As transmitted.

019 
WHUS72 KMFL 112018
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EST WED JAN 11 2017

AMZ650-651-670-671-120430-
/O.NEW.KMFL.SC.Y.0002.170111T2100Z-170112T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
318 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 
KT. SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
245 
WHUS72 KMFL 120229
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
929 PM EST WED JAN 11 2017

AMZ650-651-670-671-121200-
/O.CON.KMFL.SC.Y.0002.000000T0000Z-170112T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
929 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 1:17 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 11, 1:17 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
117 PM EST Wed Jan 11 2017

.AVIATION...
Through 12/0600Z, east winds, sustained 12-15 KT with occasional
gusts up to near 21 KT, will continue along the east coast TAF
sites. Winds will decrease late this evening, but remain easterly
at around 8 KT. Aft 12/1400Z, easterly winds will strengthen once
again. Isolated light showers will be possible through the period,
mainly affecting airports in the southern portion of the
peninsula.

&&

.PREV DISCUSSION... /issued 1026 AM EST Wed Jan 11 2017/

UPDATE...
Latest visible satellite loop showed a few patches of
stratocumulus moving rapidly east to west across central and southern
portions of our CWA. The 12Z MFL sounding indicated a moist layer
to near 800 mb with dry air aloft and easterly winds, 20-25 mph,
were noted throughout the boundary layer. As diurnal heating
occurs, mixing should push these winds down to the surface,
resulting in yet another breezy day across South Florida. Small
scale models, such as the HRRR and Hi-Res WRF, advect spotty
light showers from the Atlantic over mainly southern portions of
the peninsula. Thus, in the grids, have highlighted the highest
chance of precip in the aforementioned area. However, with
limited moisture in place, do not expect much in the way of
accumulation.

PREV DISCUSSION... /issued 435 AM EST Wed Jan 11 2017/

DISCUSSION...

Forecast for today into the weekend, including the extended forecast...

High pressure continues to dominate across the southeast and along
Atlantic sea board, with a developing surface low and frontal
system near the Great Lakes. The surface high off New England
will shift east as the cold front shifts northeast, then the axis
of the surface high across the southeast will shift from a
southwest to northeast orientation to a more east-west orientation
by Friday. Mean while the upper level ridge across Florida and
adjacent waters is forecast to be reinforced later in the week if
the upper level low off California develops, with guidance trends
the last few days being very consistent with this scenario. The
net effect for South Florida is forecast to be high pressure
dominating across the region through Friday, with breezy day time
conditions along the eastern peninsula with occasional passing
showers embedded in patches of stratocumulus moving eastward
across the Atlantic waters. The extended forecast is basically the
same, with extended global model guidance indicating high
pressure dominating with easterly flow continuing. These
conditions could persist into early next week, but could start to
break down mid- week next week with extended guidance indicating a
cold front moving into the southeast and may impact Florida later
next week.

Current water level observation at Virginia Key continues to
indicate a gradual rising trend, with the tides expected to rise
over the next couple of days. In addition easterly winds across
the Atlantic waters in the 15 to 20 knot range are expected to
continue for at least a few more days if not more. Therefore the
water level anomalies will increase and there might be a slight
risk of minor coastal inundation in the usual vulnerable locations
over the next few days.

MARINE...

Winds across the Atlantic waters, Biscayne Bay and the off shore
Gulf waters are expected to be in the 15 to 20 knot range today
and will likely continue over the next couple of days at least,
although there might be periods where winds could be a few knots
higher or lower. Therefore a SCEC precautionary statement is in
effect for all local waters with the exception of Lake Okeechobee.
For the Atlantic and Gulf Stream waters, periods with seas of 4
to 6 feet are possible over the next few days, with off shore Gulf
seas periods of 3 to 4 feet possible. Similar conditions for
enhanced easterly winds and seas could persist into the upcoming
weekend.

BEACH FORECAST...

Risk of rip currents...Easterly winds in the 15 to 20 knot range,
with occasional periods slightly higher, and enhanced seas will
continue to result in a high risk of rip currents across the
Atlantic coast beaches. This will likely continue through at least
Friday.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  67  78  69  77 /  20  20  20  20
Fort Lauderdale  68  77  69  76 /  20  20  20  20
Miami            67  78  68  77 /  20  20  20  20
Naples           59  79  62  80 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for FLZ168-172-173.

AM...None.
GM...None.
&&

UPDATE...27/JT
DISCUSSION...60/BD
MARINE...60/BD
AVIATION...27/JT
BEACH FORECAST...60/BD
Hazardous weather outlook, Jan 11, 9:47 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
947 AM EST WED JAN 11 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
947 AM EST WED JAN 11 2017

...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC
BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH RISK OF RIP CURRENTS WILL LIKELY REMAIN IN EFFECT FOR THE
ATLANTIC BEACHES THROUGH THURSDAY NIGHT.

NEAR HAZARDOUS MARINE CONDITIONS WILL CONTINUE OVER THE ATLANTIC
WATERS FOR MOST OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.